MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM TI HEADLESS COMPRESSION SCR/SHORT THRD/80MM-STERILE; SCREW, FIXATION, BONE

SYNTHES GMBH 4.5MM TI HEADLESS COMPRESSION SCR/SHORT THRD/80MM-STERILE; SCREW, FIXATION, BONE
Model Number 04.226.680S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, during orif surgery for transverse fracture of shaft of clavicle, the screw in question was planned to be inserted into the medullary cavity.The surgeon drilled only the proximal cortex to insert the screw and started insertion.Since the patient was young, the medullary cavity was narrow, and a guide wire was inserted slightly flexed.The bone felt hard when the screw was inserted, but the surgeon kept inserting with force, and when the image intensifier was checked after the screw was inserted to some extent, the screw was found to be broken in the area between the threaded part and the shaft.The surgeon inserted additional guide wire through the screw.The surgery was completed successfully with no surgical delay.No further information is available.This report is for a 4.5mm ti headless compression scr/short thrd/80mm-sterile.This is report 1 of 1 for (b)(4).

Brand Name
4.5MM TI HEADLESS COMPRESSION SCR/SHORT THRD/80MM-STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15138369
Report Number8030965-2022-05447
Device Sequence Number20654553
Product Code HWC
UDI-Device Identifier10886982123718
UDI-Public(01)10886982123718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model Number04.226.680S
Device Catalogue Number04.226.680S
Device Lot Number8339218
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2022
Initial Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - INSERTION INSTRUMENTS: TRAUMA.
Patient Age17 YR
Patient SexFemale